Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need some professional help.
Jan 21, 2008

Nearly two weeks ago, I went for my results from the labs that I had. I forget the VL, but my CD4 dropped from 3 hundred to a little less than 175. My doctor gave me this pill that starts with a "S". I was sick all last week and somewhat still is. I went to the hospital and they tested me for the flu and strep throat. Both tests came back negative. I'm curious as to why I would still have a fever and a soar throat if both came back negative. Other symptoms include hot flashes/chills and diaarhea. Is there anything you can possibly educate me on that I don't know? And, if I'm scheduled to start meds next month, could I possibly request to start them earlier? Thank you for you help. I'm tired of feeling sick.

Response from Dr. Young

Thanks for your post.

If your CD4 count is below 200, your doctor probably started you (appropriately) on PCP prophylaxis with Septra (Bactrim).

There are many things that cause sore throat besides "strep" (actually, group A streptococcus). These include very common cold viruses and bacterial tonsillitis (can be caused by gonnorrhea too).

The symptoms that you have a quite non-specific and could relate to a generalized viral infection or potentially other, more serious issues, like invasive bacterial infections or drug reactions (allergies).

As for when to start, waiting even 4 weeks won't make much difference; if anything, it is a time to sort out what's causing your current issues and perhaps, to tune up your communication lines with your healthcare provider.

I hope this helps, BY



Previous
Reyataz/Norvir or Kaletra?
Next
The REAL cure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement